Alert archive / Florida / River Flood Warnings in 2014
River Flood Warning 66, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Apr 24, 2014, 9:22 PM EDT for Lafayette County, Madison County, Suwannee County, Florida. It took effect at May 1, 2014, 8:00 AM EDT. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2014, 9:22 PM EDT (01:22 UTC)
- In effect from
- May 1, 2014, 8:00 AM EDT
- Expired
- May 2, 2014, 8:00 AM EDT
- In force
- 24 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lafayette County, FL, Madison County, FL, Suwannee County, FL
The radar
The Moody AFB radar (KVAX), 81 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Suwannee River at Dowling Park - CR 250 (in NAVD88) (DOUF1).
- Action stage
- 43 ft
- Minor stage
- 47 ft
- Moderate stage
- 52 ft
- Major stage
- 58 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02319800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
962 WGUS42 KTAE 250122 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 922 PM EDT THU APR 24 2014 ...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN FLORIDA... SUWANNEE RIVER AT DOWLING PARK (CR 250) AFFECTING LAFAYETTE... MADISON AND SUWANNEE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && FLC067-079-121-260122- /O.NEW.KTAE.FL.W.0066.140501T1200Z-000000T0000Z/ /DOUF1.1.ER.140501T1200Z.140501T1200Z.000000T0000Z.NO/ 922 PM EDT THU APR 24 2014 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLOOD WARNING FOR THE SUWANNEE RIVER AT DOWLING PARK (CR 250). * FROM THURSDAY MAY 01 UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 PM THURSDAY THE STAGE WAS 47.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 50.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO FLOOD STAGE NEXT THURSDAY MORNING. * IMPACT...AT 50.0 FEET...IN ADVENT CHRISTIAN VILLAGE, MINOR FLOODING OCCURS IN LOW AREAS ADJACENT TO THE RIVER. IN DOWLING PARK AREAS SOUTH OF COUNTY ROAD 250 AND WEST OF 237TH ROAD WILL FLOOD. && LAT...LON 3026 8328 3016 8328 3008 8323 3013 8319 3018 8321 3026 8321 $$
2 follow-up statements
575 WGUS82 KTAE 251435 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1035 AM EDT FRI APR 25 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA... SUWANNEE RIVER AT ELLAVILLE (US 90) AFFECTING HAMILTON...MADISON AND SUWANNEE COUNTIES SUWANNEE RIVER AT DOWLING PARK (CR 250) AFFECTING LAFAYETTE... MADISON AND SUWANNEE COUNTIES SUWANNEE RIVER AT LURAVILLE (SR 51) AFFECTING LAFAYETTE AND SUWANNEE COUNTIES SUWANNEE RIVER AT BRANFORD (US 27) AFFECTING LAFAYETTE AND SUWANNEE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && FLC047-079-121-261435- /O.CON.KTAE.FL.W.0057.000000T0000Z-000000T0000Z/ /ELLF1.1.ER.140422T1130Z.140429T0000Z.000000T0000Z.NO/ 1035 AM EDT FRI APR 25 2014 THE FLOOD WARNING CONTINUES FOR THE SUWANNEE RIVER AT ELLAVILLE (US 90). * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM FRIDAY THE STAGE WAS 56.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 54.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 57.2 FEET BY MONDAY EVENING THEN BEGIN FALLING. * IMPACT...AT 58.0 FEET...FLOODING WILL CAUSE SUWANNEE RIVER STATE PARK TO BE CLOSED. && LAT...LON 3044 8315 3038 8323 3026 8328 3026 8321 3036 8316 3041 8312 $$ FLC067-079-121-261435- /O.CON.KTAE.FL.W.0066.140501T1200Z-000000T0000Z/ /DOUF1.1.ER.140501T1200Z.140501T1200Z.000000T0000Z.NO/ 1035 AM EDT FRI APR 25 2014 THE FLOOD WARNING CONTINUES FOR THE SUWANNEE RIVER AT DOWLING PARK (CR 250). * FROM THURSDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM FRIDAY THE STAGE WAS 47.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 50.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THURSDAY MORNING. * IMPACT...AT 50.0 FEET...IN ADVENT CHRISTIAN VILLAGE, MINOR FLOODING OCCURS IN LOW AREAS ADJACENT TO THE RIVER. IN DOWLING PARK AREAS SOUTH OF COUNTY ROAD 250 AND WEST OF 237TH ROAD WILL FLOOD. && LAT...LON 3026 8328 3016 8328 3008 8323 3013 8319 3018 8321 3026 8321 $$ FLC067-121-261435- /O.CON.KTAE.FL.W.0058.000000T0000Z-000000T0000Z/ /LURF1.2.ER.140420T2345Z.140501T1800Z.000000T0000Z.NO/ 1035 AM EDT FRI APR 25 2014 THE FLOOD WARNING CONTINUES FOR THE SUWANNEE RIVER AT LURAVILLE (SR 51). * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM FRIDAY THE STAGE WAS 40.2 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 37.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 42.6 FEET BY THURSDAY EARLY AFTERNOON THEN BEGIN FALLING. && LAT...LON 3008 8323 3006 8310 2997 8299 3000 8294 3012 8307 3013 8319 $$ FLC067-121-261435- /O.CON.KTAE.FL.W.0065.000000T0000Z-000000T0000Z/ /BFDF1.1.ER.140425T1100Z.140502T1200Z.000000T0000Z.NO/ 1035 AM EDT FRI APR 25 2014 THE FLOOD WARNING CONTINUES FOR THE SUWANNEE RIVER AT BRANFORD (US 27). * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM FRIDAY THE STAGE WAS 29.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 29.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 31.3 FEET BY FRIDAY MORNING THEN BEGIN FALLING. * IMPACT...AT 31.5 FEET...SUWANNEE COUNTY ROAD 349...NORTHWEST OF BRANFORD...WILL BE FLOODED. && LAT...LON 2997 8299 2987 8293 2982 8296 2982 8287 2989 8285 3000 8294 $$
755 WGUS82 KTAE 260155 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 955 PM EDT FRI APR 25 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN FLORIDA... SUWANNEE RIVER AT DOWLING PARK (CR 250) AFFECTING LAFAYETTE... MADISON AND SUWANNEE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && FLC067-079-121-260225- /O.CAN.KTAE.FL.W.0066.000000T0000Z-140426T0155Z/ /DOUF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 955 PM EDT FRI APR 25 2014 THE FLOOD WARNING IS CANCELLED FOR THE SUWANNEE RIVER AT DOWLING PARK (CR 250). * AT 9:00 PM FRIDAY THE STAGE WAS 47.8 FEET. * FLOOD STAGE IS 50.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 49.7 FEET FRIDAY MORNING. * IMPACT...AT 50.0 FEET...IN ADVENT CHRISTIAN VILLAGE, MINOR FLOODING OCCURS IN LOW AREAS ADJACENT TO THE RIVER. IN DOWLING PARK AREAS SOUTH OF COUNTY ROAD 250 AND WEST OF 237TH ROAD WILL FLOOD. && LAT...LON 3026 8328 3016 8328 3008 8323 3013 8319 3018 8321 3026 8321 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Apr 24, 3:05 PM EDT, 6 hours 17 minutes earlier.
Area forecast discussion, Apr 24, 3:05 PM EDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 305 PM EDT Thu Apr 24 2014 .Near Term [Through Tonight]... Mid and upper level ridging will be advancing east of the Tri-State region through the night as a shortwave moves into the Tennessee Valley. At the surface, flow is generally out of the south along the western periphery of high pressure. Additionally, the front that has been stalled near the state line for the past day or so has weakened a bit locally and is starting to drift northward. On the south side of the front, and especially behind the seabreeze front, greater moisture is present and will allow for another night of low clouds and fog. Expect the fog to be the most dense earlier in the night west of the Apalachicola and Chattahoochee Rivers as winds will gradually pick up in the more disturbed area between departing high pressure and approaching low pressure. By sunrise, there should be more of a low cloud deck to the west, and fog to the east. .Short Term [Friday Through Saturday Night]... A short wave will pass well north of the region on Friday as it swings from the Ohio Valley to the Mid Atlantic. The associated cold front will reach the northwestern part of the forecast area in the afternoon and then become stationary between I-10 and the coast Friday night. There will be little forcing for ascent over the weakening boundary and PoPs were kept in the silent 10 category. The front will begin lifting north again as a warm front on Saturday as the yet another low pressure system deepens over the Great Plains. Temps will generally be about 3-5 degrees above normal through the period. .Long Term [Sunday Through Thursday]... Upper level ridging is in place for the start of the period with a surface high off to the east keeping the area dry. An upper level low over the central plains will strengthen and become cutoff as it moves slowly to the east. Moisture and instability will return to the region Monday and the associated front will move through Wednesday afternoon and evening. A low level jet will be over the area with wind speeds up to 45 knots on Tuesday. GFS and Euro are showing SBCAPE increasing to 1500-2000 J/kg. Deep layer shear will increase to 35-40 kts over our far western zones with most of that in the 0-1 km layer. Therefore, some storms could be strong to marginally severe during the afternoon and evening hours Tuesday. Storms will linger into Wednesday until frontal passage brings in some drier air. && .Aviation... [Through 18Z Friday] IFR visibilities are expected once again tonight, primarily at KVLD, KTLH, and KECP. Visibility restrictions will gradually switch over to ceiling restrictions at KECP and KDHN after midnight. Low clouds will linger through at least the first part of the day at KDHN, and scatter to VFR a few hours after sunrise elsewhere. A mid level cloud deck will accompany an approaching front across the region tomorrow, with breezy westerly winds. && .Marine... Onshore winds will generally be light with some enhancement near the coast in the afternoon sea breeze. Winds will increase early next week with cautionary conditions possible by Tuesday. && .Fire Weather... Minimum relative humidities will be in the 30s and 40s and will not be low enough to reach red flag criteria. Dispersion values will be in the 60s for most of the area tomorrow, decreasing to the 30s for Saturday. && .Hydrology... Most of our area rivers are above normal stage with many in flood stage. The Choctawhatchee at Bruce is at major flood stage. Most area rivers have already crested with the exception of the Withlacoochee in Florida and the Suwannee River, where river levels will continue to rise slowly for the remainder of the week. The next chance for any significant rainfall is next Tuesday. At this time, QPF values are low, around 0.75-1.25 inches. The most up-to-date river forecast information can always be found on our AHPS page (below). http:/water.weather.gov/ahps2/index.php?wfo=tae. && .Preliminary Point Temps/PoPs... Tallahassee 62 84 60 86 58 / 10 10 0 0 0 Panama City 64 78 63 80 64 / 10 10 10 0 10 Dothan 60 83 58 86 59 / 10 10 0 0 0 Albany 59 84 58 86 57 / 10 10 10 0 0 Valdosta 58 85 60 86 57 / 10 10 10 0 0 Cross City 62 83 60 84 58 / 10 10 10 0 10 Apalachicola 64 78 63 79 62 / 10 10 10 0 0 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...HARRIGAN SHORT TERM...WOOL LONG TERM...WESTON/WOOL AVIATION...HARRIGAN MARINE...WOOL FIRE WEATHER...WESTON HYDROLOGY...MOORE
Nearby
River Flood Warnings in Florida, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.